Ask Health Experts and Get Answers to Your Health Question ASAP
Hello, welcome to the site! My name is***** and I will try to assist you with your medical question, and any medical information you seek
I will be able to assit you
Can I return to you at approximately 10am EST?
Sure no prob.
Thank you, ***** ***** return at that time
Are you back now, Dr.?
Yes I am back
Thank you for your patience
Hello - so the only symptoms I have had with haradas is the fluid in both eyes, more so in the right eye, and inflammation of the choroid. Nothing else. Some doctors say it was a case of CSR (I was under a tremendous amt. of stress esp. the day that the problem began) and one of the top docs. says it is Haradas - although he is curious as to the atypical nature of it. Thoughts?
Also, the fluid re-absorbed prior to any steroid in-take. The fluid self absorbed in 2.5 weeks. At that point I went on steroids for 3.5 weeks - doc had initially wanted me on steroids for 3 mths. but took me off quickly as the fluid had pretty much almost all, already reabsorbed; stated steroids would help with bringing down the choroid being inflammed. From my understanding the choroid also becomes inflamed in CSR - so could it be that?
Yes, it could be CSR
Was the doctor an ophthalmologist?
Yes - they are all well known, top opthomologists.
in NYC and in Harvard MA
Does the fluid reabsorb on its own in haradas?
No, it usually does not reabsorb on its own in Haradas
I see - does the choroid get inflammed in CSR too?
Are you there, doctor?
The choroid is usually not inflamed in CSR, but it may be on occassion
does the choroid get inflammed in csr too? or just haradas?
It can be inflamed in any type of uveitis
The inflamed choroid does not indicate Haradas nor CSR
Are you there?
just one minute
I don't think i had uveitis
So if no other symptoms existed then prob clsoer to CSR i imagine -
Yes, it was likely closer to CSR
Even if in both eyes- and i am a female in my 30's
yes,that is correct
This is why I was so nervous about my nail yesterday becauase any 'little' change in my body (apparenlty in VKH there are skin or could be skin and hair changes, etc...) - because I thoguht maybe haradas or vkh could affect nails too?
They rarely affect the nails
and if they do the whole nail turns black?
Yes usually the whole nail turns black
Or is it more like vitiligo then it turns white?
Do you take any medication?
I have been taking 'haldi' - curcumin - in powder form - tumeric. No other medication.
Is there anything else you would like to ask on this topic?
So you really do not think the nail thing is related nor is it anything to worry about? Wonder why this would happen -
Not yet, Doctor, nothing else on this topic for the time being - I thank you for your assistance.
No, I don't think it is related or anything to worry about
You're quite welcome
If you have any questions in the future, you may start the question with "Dr Brims", and I will respond
Ok, I will hit you up again should I have further questions. Regards -
Ok - thank you.
Please remember to click a rating button prior to exiting the chat session
Doing so now.
Dr. Brims, another question - what makes you think this would be CSCR and not haradas? In addition, w/VKH, do the hair/skin changes happen right away/at same time that the eye issues happen or can they take months to come up?
I think at times, yes.
Would you be able to answer my question (s)?
Dr., what I went through with my eyes was an extremely terrifying situation. Not everything deems a treatment for an 'anxiety disorder'. And I did not ask you this question before - I merely gave you reasons why other docs thought it could be CSCR - not as to why your opinion is what it is.
Since you are a trusted doctor on this site, I thought it may be appropriate for me to ask - please correct me if I am wrong.
And you did not answer the following question: If w/VKH hair and skin changes happen right away with the eye issue, or can they happen after a period of time (months years)...I had not asked this question before.
It's unfortunate that you appear to be getting frustrated - although I am paying for the services rendered and trying not to repeat myself, just being as thorough as possible for my own peace of mind. I thought that is what this membership allowed me to do was to ask questions about a topic until I got satisfactory answers -
Please let me know if you are able to address the above question or not.
"The skin changes and the time they appear"...can you clarify that paragraph/statement? Sorry, I couldn't understand what you were trying to get across.
I do have anxiety about this - so it is coming across in my communication with you. I do tend to worry about my health more-so than others...thank you for your advice I will speak w/my doctor about it.
So if My eye issue began early January, and IF this is haradas, do I still have a possibility, 5 months later, that skin/hair changes can occur?
Sorry - If you could please clarify -
Thank you for your patience as well - regards.
I do not believe I had 'uveitis' - although I do not know exactly what 'uveitis' is! I was told I did not have 'uveitis' - but can't the inflammation of the choroid be a form of 'uveitis'? This is all very confusing to me!
One more thing - I have gotten alopecia areata twice - once 8 years ago (TREMENDOUS stressful situation) and again, right around the time I had the eye issue (another stressful situation) - hair grew back each time.
First time was worse than this last time.
Not sure if that indicates anything one way or the other. I did tell the opthomologists but they didn't comment on whether it was related or not. 8 years ago the eye issue did not happen - happened for the 1st time this year.
I know with VKH one can have hair loss, although I have friends and acquaintences who have had alopecia areata due to stress and no eye issues - Thanks.
Dear Doctor Brims,
Hope you are well.
The heartbeat sensation is still present in both eyes - as we had previously discussed. It does not really prevent me from doing anything, just seems a bit annoying at times and worrisome because I am concerned that the eye is somehow being damaged with the heartbeat - as if it may be putting too much pressure on the eye causing vision damage. I do get my pressure checked and it remains between 16-19.
I mainly drink decaf coffee and a little tea so I don't think caffeine would be causing this.
What else do you think could be the cause? The choroid remains a BIT inflamed in the left eye but the heartbeat sensation is in both eyes ever since I had the fluid, six months ago today.
What are your thoughts around this? Thanks.
Could it be due to the fact that the choroid was inflammed/thickened at one point and it is taking its time to heal?
Does the choroid ever stop being inflamed (silly question perhaps)?
The thing is that the choroid in my left eye is not inflamed, but it is in the right a little bit but the heartbeat sensation is in BOTH eyes.
I hope it resolves - any idea as to the probability of this resolving? Eight months or so as you had indicated prior?